Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 314, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2005, 5:55 PM EDT for Montgomery County, Treutlen County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 2, 2005, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 022155
SVRFFC
GAC209-283-022230-
/O.NEW.KFFC.SV.W.0314.050602T2155Z-050602T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SOPERTON...AND MOVING
NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOTHAIR.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3233 8273 3224 8262 3228 8244 3240 8239
3251 8250
$$1 follow-up statement
000
WWUS52 KFFC 022209
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT THU JUN 2 2005
GAC209-283-022230-
/O.CON.KFFC.SV.W.0314.000000T0000Z-050602T2230Z/
MONTGOMERY-TREUTLEN-
608 PM EDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR
TREUTLEN AND NORTHERN MONTGOMERY COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOPERTON...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3233 8273 3224 8262 3228 8244 3240 8239
3251 8250
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:30 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 2, 5:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT THU JUN 2 2005 .SHORT TERM... WEDGE HOLDING ACROSS NORTH GEORGIA TODAY STILL EXPECTED TO WEAKEN AND SCOUR OUT AS THE FRONTAL BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA BEGINS TO LIFT NORTHWARD ACROSS THE AREA LATE TONIGHT INTO FRIDAY. WATCHING AREA OF SHOWERS/TSTORMS DEVELOPING ACROSS SOUTHERN ALABAMA AT THE MOMENT. EXPECT THIS AREA TO SPREAD NORTHEAST AFFECTING MUCH OF OUR COUNTY WARNING AREA THIS AFTERNOON INTO TONIGHT. CURRENT FORECAST WITH GOOD CHANCE TO LIKELY POPS STILL LOOK OKAY. MODELS INDICATING SOME DRIER AIR WORKING INTO THE AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AS BOUNDARY CONTINUES TO LIFT NORTHWARD. WILL SEE A RETURN TO A MORE SUMMERTIME CONVECTION PATTERN FRIDAY AFTERNOON INTO THE WEEKEND AS WEAK RIDGE BUILDS ACROSS THE AREA. LOW CHANCE POPS AND WARMER TEMPS LOOK TO BE THE RULE. .LONG TERM... WEAK UPPER RIDGE CONTINUES OVER THE AREA MONDAY. EXTENDED MODELS SIMILAR WITH WEAK UPPER TROF PUSHING ACROSS OUR AREA TUESDAY/ WEDNESDAY TIME FRAME...WITH ASSOCIATED WEAK FRONT BACK DOORING INTO NORTH GEORGIA WEDNESDAY/THURSDAY. ALL IN ALL...UNSETTLED WEATHER PATTERN IN THE CARDS AND BEST BET SEEMS TO CONTINUE LOW CHANCE POPS THROUGH THE PERIOD. && .AVIATION...APPEARS FRONT JUST S OF FFC AND CONVECTION CONTINUES SOUTH OF THE FRONT. QUESTION WILL BE WHETHER THE FRONT WILL LIFT FAR ENOUGH NORTH DURING THE EVENING TO PUT N GA IN THE MORE UNSTABLE AIR. RUC SHOWS FRONT NEARLY STALLED JUST S OF ATL. AREA OF TRW OVER NE AL DOES NOT APPEAR TO BE MAKING MUCH PROGRESS EASTWARD. BOTTOM LINE IS PROBABLY JUST A CHANCE OF SHOWERS AROUND ATL DURING THE EVENING WITH CIGS BETWEEN 15-25 HND FT BUT CIGS AGAIN BLO 1 THSD FT AFTER MIDNIGHT. THESE LOW CIGS SHOULD STAY IN UNTIL AROUND 15Z FRI. WINDS MAINLY EASTERLY 8-10 KTS THIS EVENING...BUT COULD GET MORE VARIABLE AROUND HEAVY SHOWERS. THEY WILL BE GOING INTO THE SOUTHWEST FRIDAY MORNING...PROBABLY AFTER THE LOW CLOUDS LIFT AND WE GET SOME MIXING. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 76 65 84 / 70 40 20 30 ATHENS 62 76 65 87 / 70 50 30 20 GAINESVILLE 59 73 63 84 / 70 50 30 20 ROME 63 79 66 87 / 60 40 30 30 COLUMBUS 66 84 68 89 / 60 40 5 30 MACON 67 84 67 90 / 60 40 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 27
Hazardous weather outlook, Jun 2, 6:06 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EDT THU JUN 2 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031001- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 606 AM EDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL GEORGIA... .SYNOPSIS... LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BEGIN TO MOVE SLOWLY EASTWARD FROM THE LOWER MISSISSIPPI VALLEY TODAY. MEANWHILE...A NEARLY STATIONARY FRONT WILL REMAIN ACROSS NORTH GEORGIA FROM NEAR ATLANTA TO ATHENS...WITH WARMER MORE UNSTABLE AIR OVER CENTRAL GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. THERE MAY BE SOME HAIL IN THE STRONGER THUNDERSTORMS. .DISCUSSION... EASTERLY WINDS WILL KEEP A COOLER AND MORE STABLE AIR MASS OVER NORTH GEORGIA TODAY...MAINLY FROM ATLANTA TO ATHENS NORTHWARD. HOWEVER...A FEW THUNDERSTORMS DEVELOPING SOUTH OF THIS AREA MAY MOVE INTO THIS COOLER AIR DURING THE AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. IN THE WARMER AIR SOUTH OF THE ATLANTA TO ATHENS AREA...MORE INSTABILITY WILL EXIST. LIFTED INDEX VALUES WILL RANGE FROM MINUS ONE TO MINUS TWO...AND CAPES WILL RANGE FROM NEAR 300 TO 800 DURING THE AFTERNOON AND EVENING. THIS WILL ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE WITH POSSIBLY LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jun 2, 2:25 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 225 PM EDT THU JUN 2 2005 GAZ106-021900- 225 PM EDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 WIND GUSTS IN CRISP COUNTY UNTIL 300 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RAINES...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CRISP COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WENONA...AND INTERSTATE 75 BETWEEN EXIT 92 AND 101. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 300 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. JD
Special weather statement, Jun 2, 4:38 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT THU JUN 2 2005 GAZ094-022130- 438 PM EDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WIND GUSTS IN PEACH COUNTY UNTIL 530 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT VALLEY...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PEACH COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT VALLEY AND MIAMI VALLEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 530 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 2, 5:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT THU JUN 2 2005 GAZ068-022200- 523 PM EDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WIND GUSTS IN PIKE COUNTY UNTIL 600 PM EDT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIFSEY...MOVING NORTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS EASTERN PIKE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ZEBULON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 600 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. JD
Special weather statement, Jun 2, 5:34 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 PM EDT THU JUN 2 2005 GAZ098-022215- 534 PM EDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TREUTLEN COUNTY UNTIL 615 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOTHAIR...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WESTERN TREUTLEN COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE AREAS NEAR ROCKLEDGE...AND INTERSTATE 16 NEAR EXIT 67. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 615 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 23 min |
| Jun 2, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 26 min |
| Jun 2, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 35 min |
| Jun 2, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 47 min |
| Jun 2, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 45 min |
| Jun 2, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.